Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 21, 2005, 6:26 PM MDT for Sherman County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2005, 6:26 PM MDT (00:26 UTC)
- Expired
- Jun 21, 2005, 7:13 PM MDT
- In force
- 47 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sherman County, KS
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2747 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:28 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 2:28 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT TUE JUN 21 2005 .DISCUSSION... MAIN FCST CONCERNS PIVOT AROUND TONIGHTS PRECIP CHANCES AND TOMORROWS HIGH TEMPS. TODAYS HIGH TEMPS HAVE BEEN SLOW TO RECOVER BEHIND LAST NIGHTS MCS. ALTHOUGH LLVL MOISTURE HAS DECREASED A BIT COMPARED TO 24 HOURS AGO, MID-LVL LAPSE RATES BEHIND THE MCS ARE STILL INTACT WITH SOME COOLING NOTED AT H7 ACROSS THE RGN. HOWEVER, GIVEN THE COOLER SFC TEMPS, CIN REMAINS LARGE WHICH MAY ACT TO INHIBIT LATE AFTERNOON TSRA OVER FAR ERN CO. THERE MAY BE A FEW STORMS ACROSS MY ERN CO CNTIES BY 7-8 PM INDUCED BY THE CONVECTION ACROSS THE I-25 CORRIDOR/PALMER DIVIDE (FORCED BY EASTWARD PROPAGATING OFBS), BUT CONFIDENCE IN THIS SCENARIO IS LOW. THE ONGOING MCS IN SD IS PROPAGATING SOUTH INTO NCNTRL NE. 12Z NWP DOES NOT HAVE A GOOD HANDLE ON THIS FEATURE AND MAINTAINS A DRY OVERNIGHT PERIOD TONIGHT. HOWEVER, THE 18Z ETA PICKS UP ON THIS AND PROPAGATES THE MCS TOWARD THE SOUTH SOUTHWEST INTO SW NE/NW KS/NE CO LATER TONIGHT. PER VIS SAT, BASED ON THE PHYSICAL FWD TRANSLATIONAL SPEED OF THE MCS COMBINED WITH TONIGHTS PROGGED LLVL JET, FEEL THE MCS SHOULD REACH MOST OF THE CWA LATER TONIGHT AFTER 8 PM MDT. AS A RESULT, POPS WERE INCREASED ACROSS THE BOARD TO 30 PERCENT WITH 40 POPS ALONG AND NORTH OF THE I-70 CORRIDOR. PROVIDED THE MCS ARRIVES, THE MAIN CONCERN SHOULD BE LOCALLY HEAVY RAIN AND GUSTY WINDS. THE NEXT ISSUE THEN BECOMES TOMORROWS HIGH TEMPS. BASED ON WHAT IS TRANSPIRING TODAY WITH COOLER TEMPS IN THE WAKE OF LAST NIGHTS MCS, HAVE LOWERED TOMORROWS HIGH TEMPS INTO THE LOWER 90S. THE LOWERED TEMPS ARE CONDITIONAL ON THE OCCURRENCE OF TONIGHTS MCS. IF THE MCS SHOULD NOT MAKE IT INTO THE CWA, TEMPS WILL BE WARMER, CLOSE TO THAT OF THE MAV. THE OTHER CHANGE FOR TOMORROW WAS TO PULL THE LOW POPS OUT OF THE AFTERNOON AND EVENING PERIODS. FEEL WHAT CONVECTION DOES MATERIALIZE SHOULD REMAIN ANCHORED TO THE FRONT RANGE AND PALMER DIVIDE CLOSEST TO A DEVELOPING LEE TROUGH. ON WED NIGHT INTO THR, THE MUCH DISCUSSED UPR-LVL RIDGE BEGINS TO FLATTEN WHILE TRANSITIONING JUST EAST AND SOUTH OF THE AREA. THAT WILL ALLOW FOR A NRN STREAM, LOW AMPLITUDE SW TROUGH TO APPROACH THE CWA FROM THE WNW THR AFTERNOON. MODEST WAA AND MOISTURE ADVECTION AHEAD THE TROUGH AXIS COMBINED WITH A PRE-FRONTAL SFC TROUGH MOVING SOUTH INTO THE CWA SHOULD ALLOW FOR TSRA DEVELOPMENT THR AFTERNOON AND EVENING. THE TROUGH AXIS IS EXPECTED TO PASS EAST OF THE CWA THR EVENING WITH A TRAILING COLD FRONT ARRIVING INTO THE CWA FRIDAY MORNING AFTER SUNRISE. THE GFS AND NAM DEPICT RENEWED TSRA DEVELOPMENT ALONG AND NORTH OF THE FRONT FRIDAY AFTERNOON AND FRI EVENING AS ANOTHER LOW AMPLITUDE SW TROUGH BRUSHES THE CWA FROM WEST TO EAST. CONSEQUENTLY THE INHERITED POPS ON FRI/FRI EVENING WERE MAINTAINED. OTHERWISE BEYOND FRIDAY, WARM TO HOT TEMPERATURES ARE EXPECTED AS THE CWA REMAINS ON THE WRN PERIPHERY OF THE PERSISTENT CNTRL CONUS UPR-LVL RIDGE. PRECIP CHANCES APPEAR VERY LOW AT THIS POINT AND LEFT OUT OF THE EXTENDED FOR NOW. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && PIETRYCHA
Hazardous weather outlook, Jun 21, 3:20 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 320 PM MDT TUE JUN 21 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 320 PM MDT TUE JUN 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS EVENING. THE FIRST AREA WILL BE IN COLORADO AFTER 5 PM MDT...MAINLY ALONG THE HIGH TERRAIN OF THE PALMER DIVIDE IN WESTERN KIT CARSON AND CHEYENNE COUNTIES. A SECOND AND LARGER AREA OF THUNDERSTORMS WILL DEVELOP OVER WESTERN NEBRASKA AROUND NORTH PLATTE...AND MOVE QUICKLY SOUTHWARD. THESE THUNDERSTORMS WILL BE SUSTAINED BY A LOW LEVEL JET CONTAINING MOIST AND UNSTABLE AIR OVER SOUTHWEST NEBRASKA...NORTHWEST KANSAS...AND NORTHEAST COLORADO...INCLUDING YUMA COUNTY. MUCH LIKE LAST NIGHT...ISOLATED SEVERE WEATHER WILL BE POSSIBLE...WITH THE MAIN THREATS BEING SEVERE WIND GUSTS. HAIL UP TO QUARTER SIZE CANNOT BE RULED OUT...BUT SHOULD BE CONFINED TO ISOLATED LOCATIONS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE UNDER ANY SLOW MOVING STORMS IN COLORADO...AND WHEN THE NEBRASKA STORM COMPLEX SLOWS DOWN OVER NORTHWEST KANSAS...MAINLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE EXITING THE REGION EARLY WEDNESDAY MORNING...LEAVING STABLE AIR IN PLACE FOR THE REMAINDER OF THE DAY. HOWEVER...A HOT...MOIST...AND UNSTABLE AIR MASS WILL DEVELOP AGAIN ON THURSDAY. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL PROVIDE A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS. OTHERWISE...THE MAIN THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN EASTERN COLORADO AFTER 5 PM MDT...AND ALONG THE KANSAS NEBRASKA BORDER AFTER 7 PM MDT. JDK/BURKE
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.